Alert archive / Alaska / Red Flag Warnings in 2007

Red Flag Warning 19, NWS Anchorage, AK

June 22, 2007

NWS Anchorage, AK issued this red flag warning at Jun 22, 2007, 2:44 AM AKDT. It took effect at Jun 22, 2007, 12:00 PM AKDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 22, 2007, 2:44 AM AKDT (10:44 UTC)
In effect from
Jun 22, 2007, 12:00 PM AKDT
Expired
Jun 22, 2007, 7:07 PM AKDT
In force
7 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWAK61 PAFC 221544
RFWAER

RED FLAG WARNING
NATIONAL WEATHER SERVICE ANCHORAGE AK
744 AM ADT FRI JUN 22 2007

AKZ141-230400-
/X.NEW.PAFC.FW.W.0019.070622T2000Z-070623T0400Z/
COPPER RIVER BASIN-
744 AM ADT FRI JUN 22 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM ADT THIS
EVENING FOR STRONG WIND...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM ADT THIS
EVENING. 

HIGH PRESSURE WILL BUILD OVER THE NORTH GULF COAST TODAY
RESULTING IN A STRONG NORTH/SOUTH PRESSURE GRADIENT. THIS WILL
PRODUCE SOUTH WINDS OF 15 TO 30 MPH BY THIS AFTERNOON...STRONGEST
ALONG THE COPPER RIVER. MEANWHILE...RELATIVE HUMIDITIES WILL DROP
INTO THE 20S. WINDS WILL REMAIN GUSTY INTO THE EARLY EVENING HOURS 
AND THEN GRADUALLY DIMINISH THROUGH THE EVENING. RELATIVE
HUMIDITIES ARE EXPECTED TO RISE INTO THE 30S BY MID EVENING AND
RECOVER INTO THE 70S BY LATE FRIDAY NIGHT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

$$
1 follow-up statement
000
WWAK61 PAFC 230307
RFWAER

RED FLAG WARNING
NATIONAL WEATHER SERVICE ANCHORAGE AK
707 PM ADT FRI JUN 22 2007


AKZ141-230415-
/X.CAN.PAFC.FW.W.0019.000000T0000Z-070623T0400Z/
COPPER RIVER BASIN-
707 PM ADT FRI JUN 22 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE RED
FLAG WARNING. 


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at Jun 22, 12:00 AM AKDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jun 22, 12:00 AM AKDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM ADT FRI JUN 22 2007

.ANALYSIS AND UPPER LEVELS...

UPPER LEVEL RIDGES OVER EASTERN RUSSIA AND THE EASTERN HALF OF AK
THIS MORNING...WITH LOWS OVER WESTERN AK AND KAMCHATKA. AT THE
SURFACE...LOWS ARE OVER THE CENTRAL BERING AND WESTERN AK...WITH A
RIDGE OVER THE AKPEN AND NORTHEASTERN GULF COAST.

.MODEL DISCUSSION...

MODELS ARE IN GOOD AGREEMENT WITH THE GFS REPRESENTING THE CONSENSUS
SOLUTION. FORECASTS TREND IN THAT DIRECTION.

.SHORT TERM FORECAST...

IN THE WEST...HIGH PRESSURE GRADUALLY BUILDS INTO THE AREA WITH LOW
CLOUDS AND FOG PERSISTING THROUGH SAT. AT THAT POINT A FRONT ENTERS
THE WESTERN BERING WITH RAIN FOR THE WESTERN AND CENTRAL ALEUTIANS
THROUGH SUN. THE EASTERN BERING WILL HAVE RAIN TODAY AS THE BERING
LOW MOVES TO THE AKPEN. A LOW FROM EASTERN RUSSIA MOVES TO WESTERN AK
SUN. THIS FEATURE SPREADS RAIN ACROSS THE EASTERN BERING THROUGH THAT
PERIOD.

OVER SOUTHWEST AK...THE BERING LOW AND EASTERN RUSSIA LOW WILL KEEP
PRECIPITATION OVER THE AREA THROUGH SUN WITH ONLY BRIEF BREAKS ON
SAT.

SOUTH AND EAST OF THE AK RANGE...THE THERMAL RIDGE MIGRATES TO THE
TALKEETNAS AND EASTERN AK RANGE THIS AFTERNOON. THESE AREAS WILL BE
THE FOCUS FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. THE
EASTERN AK AND BERING LOWS WILL BRING CLOUD COVER AND RAIN TO WESTERN
PORTIONS OF THE AK RANGE TODAY. ON SAT THIS WILL SPREAD OVER ALL
AREAS WEST OF THE TALKEETNAS WHILE THE CONVECTIVE FOCUS SHIFTS TO THE
WRANGELLS. ONSHORE OVERRUNNING FLOW DEVELOPS AS A NORTH GULF COAST
RIDGE OVER THE WEEKEND. THIS SHOULD BRING PLENTY OF RAIN TO COASTAL
AREAS AND INTO THE SUSITNA VALLEY THROUGH THE WEEKEND. SOME
DOWNSLOPING WILL DEVELOP OVER SOUTH CENTRAL SAT...DIMINISHING SUN. AS
THE BERING LOW DIVES SOUTHEAST OVER THE AKPEN...THE ONSHORE FLOW
MOVES MORE TOWARD THE KENAI AND PRINCE WILLIAM SOUND AREAS SUN. THIS
WILL BRING HEAVIER RAIN TO THESE AREAS...WITH SOME BLEEDING ACROSS
THE CHUGACH INTO THE COPPER RIVER. CLOUD COVER CUTS OFF MOST
CONVECTION AT THIS POINT.

.LONG TERM FORECAST...

BY TUE ALL PRECIP IN THE BERING HAS MOVED EAST WITH HIGH PRESSURE
REMAINING FOR THE REST OF THE WEEK. PRECIPITATION OVER SOUTHWEST AK
LASTS INTO MIDWEEK AND THEN DIMINISHES. A STRENGTHENING RIDGE FROM
THE EAST PUSHES PRECIP BACK WEST OF THE TALKEETNAS AND PRINCE WILLIAM
SOUND BY MIDWEEK. THERMALLY INDUCED LOW PRESSURE MAY THEN SET UP
CONVECTIVE POTENTIAL OVER MUCH OF THE AK RANGE AND TALKEETNAS FOR THE
END OF THE WEEK.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE
MARINE...NONE
FIRE WEATHER...RED FLAG 141

DS JUN 07

In the hours before

Special weather statement, Jun 22, 1:15 AM AKDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ANCHORAGE AK
615 AM ADT FRI JUN 22 2007

AKZ101-222000-

...KENAI PENINSULA FIRE SENDS SMOKE TO ANCHORAGE...

THE CARIBOU HILLS FIRE NORTHEAST OF HOMER IS RESPONSIBLE FOR SMOKY
CONDITIONS ACROSS THE ANCHORAGE AREA THIS MORNING. SOUTH WIND
DEVELOPED OVERNIGHT ACROSS THE KENAI PENINSULA AND IS SPREADING SMOKE
NORTHWARD TO THE ANCHORAGE BOWL. THIS SITUATION WILL CONTINUE UNTIL
THE WINDS BEGIN TO SHIFT TO THE SOUTHEAST LATE THIS EVENING. AT THAT
TIME SMOKE WILL BLOW AWAY FROM ANCHORAGE AND IS NOT EXPECTED TO
RETURN.

NO FURTHER STATEMENTS WILL BE ISSUED UNLESS CONDITIONS WARRANT.

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 5:24 PM AKDTDense Fog AdvisoryAFC45 hr
Jun 21, 5:40 PM AKDTSevere Thunderstorm WarningAFC65 min
Jun 21, 5:44 PM AKDTSevere Thunderstorm WarningAFC55 min
Jun 21, 6:44 PM AKDTSevere Thunderstorm WarningAFC56 min
Jun 21, 11:00 PM AKDTSmall Craft AdvisoryAFC48 hr
Jun 21, 11:00 PM AKDTSmall Craft AdvisoryAFC12 hr
Jun 22, 11:00 AM AKDTSmall Craft AdvisoryAFC60 hr

Nearby

Red Flag Warnings in Alaska, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.